Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Noticed vitiligo on penis. Cause and treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
I have noticed vitiligo on my glans penis from last three weeks? I want to know will it be cured? What will be the line of treatment?
Posted Thu, 26 Sep 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 22 minutes later
Brief Answer:
Yes, it can be cured.

Detailed Answer:
Welcome to healthcare magic.
Vitiligo is an immune mediated condition of self destruction of pigment producing cells. Tip of penis is a common site of involvement. There is another condition called lichen sclerosus et atrophicus (LSEA) which look almost alike. A dermatologist will be able to make out the difference. LSEA can have itching, atrophy and poor stretchability.

I usually treat tip of penis vitiligo with topical steroid ointment in the morning and tacrolimus ointment 0.1% at night along with oral anti oxidant capsule. As the duration of treatment is going to be long term you should stick to one good dermatologist and follow up regularly as per his advice. Yes it can be cured. The improvement however is subjective and depends on the the activity of disease.
Hope this helped. If you have any clarifications I will be happy to help.
Take care
Above answer was peer-reviewed by
Follow-up: Noticed vitiligo on penis. Cause and treatment? 1 hour later
I had seek a dermatologist in Patna. He advised me certain medication. He said I had vitiligo on glans. The medicines are as follows :
Dexona tablet
Answered by Dr. Johny Chacko 8 hours later
If the lesion is not spreading fast I usually do not give oral steroids. Dexona is an oral steroid.

Melgain and triamcinolone is fine. I don't know what value and the other tablet contains, maybe anti oxidants. I usually treat localized patches of vitiligo with only topical steroids and not oral steroids.
Hope this helped,
Take care.
Above answer was peer-reviewed by
Follow-up: Noticed vitiligo on penis. Cause and treatment? 9 minutes later
What are the side effects of oral steroids ???
Are they life threating or damage other organs of body?
One more medicine is there which I left to discuss with you.
It is Dicaris
Answered by Dr. Johny Chacko 11 hours later
Brief Answer:
Side effects of oral steroids

Detailed Answer:
Welcome back XXXXXXX

Oral steroids if taken for long duration can cause weight gain, increase blood sugar and BP, weaken bones, decrease immunity, can cause stretch marks and pimples. But it has to be given in certain situations when indicated where the benefits of the medicine out weigh the risks. In your case I think it is not worth starting oral steroids without giving topical steroid a chance. But if the lesions are rapidly spreading then we should consider oral steroids.

Dicaris is levamisole which is an immuno stimulant and is alright to take as it has a role in treatment of vitiligo.
Hope I have answered your query.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor